Alert archive / Georgia / River Flood Warnings in 2021
River Flood Warning 69, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Oct 18, 2021, 2:44 PM EDT for Brantley County, Georgia. It took effect at Oct 18, 2021, 10:19 PM EDT. It was in force for 64 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2021, 2:44 PM EDT (18:44 UTC)
- In effect from
- Oct 18, 2021, 10:19 PM EDT
- Expired
- Oct 21, 2021, 2:02 PM EDT
- In force
- 64 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Satilla River at Atkinson (ATKG1). The gauge peaked at 13.39 ft at Oct 20, 2021, 12:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02228000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
487 WGUS42 KJAX 181844 FLWJAX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Jacksonville FL 244 PM EDT Mon Oct 18 2021 ...The National Weather Service in Jacksonville FL has issued a Flood Warning for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-191845- /O.NEW.KJAX.FL.W.0069.211019T1800Z-211020T1200Z/ /ATKG1.1.ER.211019T1800Z.211019T1800Z.211020T0600Z.NO/ 244 PM EDT Mon Oct 18 2021 The National Weather Service in Jacksonville has issued a * Flood Warning for the Satilla River At Atkinson. * From Tuesday afternoon to Wednesday morning. * At 1:45 PM EDT Monday the stage was 12.7 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early tomorrow afternoon to a crest of 13.0 feet early tomorrow afternoon. It will then fall below flood stage early Wednesday morning. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ NELSON
8 follow-up statements
672 WGUS82 KJAX 181918 FLSJAX Flood Statement National Weather Service Jacksonville FL 318 PM EDT Mon Oct 18 2021 ...The Flood Warning is extended for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-191930- /O.EXT.KJAX.FL.W.0069.211019T0600Z-211021T0000Z/ /ATKG1.1.ER.211019T0600Z.211019T1200Z.211020T1800Z.NO/ 318 PM EDT Mon Oct 18 2021 ...The Flood Warning is now in effect until Wednesday evening... The Flood Warning continues for the Satilla River At Atkinson. * From late tonight to Wednesday evening. * At 2:45 PM EDT Monday the stage was 12.7 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 13.1 feet tomorrow morning. It will then fall below flood stage early Wednesday afternoon. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ NELSON
211 WGUS82 KJAX 190048 FLSJAX Flood Statement National Weather Service Jacksonville FL 848 PM EDT Mon Oct 18 2021 ...The Flood Warning is extended for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-200100- /O.EXT.KJAX.FL.W.0069.211019T0219Z-211021T0600Z/ /ATKG1.1.ER.211019T0219Z.211019T1800Z.211021T0000Z.NO/ 848 PM EDT Mon Oct 18 2021 ...The Flood Warning is now in effect until early Thursday morning... The Flood Warning continues for the Satilla River At Atkinson. * Until early Thursday morning. * At 7:45 PM EDT Monday the stage was 12.9 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 13.2 feet early tomorrow afternoon. It will then fall below flood stage Wednesday evening. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ NELSON
436 WGUS82 KJAX 191329 FLSJAX Flood Statement National Weather Service Jacksonville FL 929 AM EDT Tue Oct 19 2021 ...The Flood Warning continues for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-201330- /O.CON.KJAX.FL.W.0069.000000T0000Z-211021T0600Z/ /ATKG1.1.ER.211019T0152Z.211020T0000Z.211021T0000Z.NO/ 929 AM EDT Tue Oct 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Satilla River At Atkinson. * Until early Thursday morning. * At 8:45 AM EDT Tuesday the stage was 13.3 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 13.4 feet this evening. It will then fall below flood stage tomorrow evening. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ CHANEY
634 WGUS82 KJAX 200051 FLSJAX Flood Statement National Weather Service Jacksonville FL 851 PM EDT Tue Oct 19 2021 ...The Flood Warning is extended for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-210100- /O.EXT.KJAX.FL.W.0069.000000T0000Z-211022T0600Z/ /ATKG1.1.ER.211019T0152Z.211020T0600Z.211022T0000Z.NO/ 851 PM EDT Tue Oct 19 2021 ...The Flood Warning is now in effect until early Friday morning... The Flood Warning continues for the Satilla River At Atkinson. * Until early Friday morning. * At 7:45 PM EDT Tuesday the stage was 13.4 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 13.4 feet just after midnight tonight. It will then fall below flood stage Thursday evening. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ ZIBURA
107 WGUS82 KJAX 201529 FLSJAX Flood Statement National Weather Service Jacksonville FL Issued by National Weather Service Tallahassee FL 1129 AM EDT Wed Oct 20 2021 ...The Flood Warning continues for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-210930- /O.EXT.KJAX.FL.W.0069.000000T0000Z-211022T0000Z/ /ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1800Z.NO/ 1129 AM EDT Wed Oct 20 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Satilla River At Atkinson. * Until tomorrow evening. * At 10:45 AM EDT Wednesday the stage was 13.3 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:45 AM EDT Wednesday was 13.4 feet. * Forecast...The river is expected to fall below flood stage early tomorrow afternoon and continue falling to 12.1 feet Saturday morning. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Flood History...This crest compares to a previous crest of 14.2 feet on 01/14/2021. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ JAX
780 WGUS82 KJAX 210053 FLSJAX Flood Statement National Weather Service Jacksonville FL 853 PM EDT Wed Oct 20 2021 ...The Flood Warning continues for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-220000- /O.CON.KJAX.FL.W.0069.000000T0000Z-211022T0000Z/ /ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1800Z.NO/ 853 PM EDT Wed Oct 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Satilla River At Atkinson. * Until tomorrow evening. * At 7:45 PM EDT Wednesday the stage was 13.3 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage early tomorrow afternoon and continue falling to 11.8 feet Saturday evening. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ DD
535 WGUS82 KJAX 211324 RRA FLSJAX Flood Statement National Weather Service Jacksonville FL 924 AM EDT Thu Oct 21 2021 ...The Flood Warning continues for the following rivers in Georgia... Satilla River At Atkinson affecting Brantley County. Additional information is available at https://water.weather.gov/ahps2/forecasts.php?wfo=jax. && GAC025-220000- /O.CON.KJAX.FL.W.0069.000000T0000Z-211022T0000Z/ /ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1800Z.NO/ 924 AM EDT Thu Oct 21 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Satilla River At Atkinson. * Until this evening. * At 8:45 AM EDT Thursday the stage was 13.1 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this afternoon and continue falling to 11.6 feet Sunday morning. * Impact...At 13.0 feet, Warners Landing, Louis Landing and secondary roads around KOA campgrounds begin to flood. * Impact...At 14.0 feet, River Rock Road begins to experience flooding across the road. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ CHANEY
754 WGUS82 KJAX 211802 FLSJAX Flood Statement National Weather Service Jacksonville FL 202 PM EDT Thu Oct 21 2021 ...The Flood Warning is cancelled for the following rivers in southeast Georgia... Satilla River At Atkinson affecting Brantley County. GAC025-211915- /O.CAN.KJAX.FL.W.0069.000000T0000Z-211021T1802Z/ /ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1615Z.NO/ 202 PM EDT Thu Oct 21 2021 ...The Flood Warning for the Satilla River At Atkinson has been cancelled... The Flood Warning is cancelled for the Satilla River At Atkinson. * At 1:45 PM EDT Thursday the stage was 13.0 feet. * Flood stage is 13.0 feet. * Forecast...The river is expected to fall to 11.4 feet early Sunday afternoon. && LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191 $$ HESS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Oct 18, 1:20 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 18, 1:20 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 120 PM EDT Mon Oct 18 2021 .AVIATION... [Through 18Z Tuesday] VFR prevails. Abundant high clouds expected to continue over the region through tonight then diminish a bit on Tuesday. Scattered locally broken cumulus and stratocumulus near 3000-4500 ft expected to persist a few hours this afternoon affecting JAX, CRG, VQQ, SGJ, and perhaps near GNV, and then expecting these clouds again on Tuesday, but MVFR ceiling chance much too low to mention in the TAFs. Sfc winds will be northeast 5-10 kt rest of this afternoon and on Tuesday after 14Z- 15Z. && .PREV DISCUSSION [925 AM EDT]... .NEAR TERM [Through Tonight]... Synopsis...Dry conditions continue with seasonably cool temperatures. Surface high pressure across the lower MS River Valley will shift east across SE GA through tonight while high cirrus clouds infiltrate from the west with the approach of an upper level short wave trough moving west across the Gulf Coast States. As the surface ridge settles across the local area, NNW winds this morning will transition to ENE into the afternoon, with weaker speeds compared to yesterday near 10-15 mph at the coast with gusts near 15-20 mph through late afternoon. Low level moisture will increase from the east into the afternoon with some stratocumulus advecting onshore across Flagler-St. Johns- Putnam counties into the evening. High cloudiness will decrease overnight with near calm winds inland and dry air enabling inland lows to fall into the mid/upper 40s across inland SE GA to the 50s south of the I-10 corridor to the low 60s toward the Atlantic coast where light onshore flow and passing stratocumulus will continue across NE FL coastal counties. .SHORT TERM [Tuesday Through Wednesday]... Fair weather will continue through midweek with dry, stable air and weak ridged flow aloft. The surface high beneath ridge aloft will slowly migrate from the southern Appalachians into the Atlantic by Wednesday. With the high centered to the north then northeast of the area, onshore flow will persist with a weak coastal trough developing Wednesday. Scant moisture and subsidence will limit any shower chance with the coastal trough but flat cumulus is likely along the coast. Temperatures will moderate with return flow through Wednesday. Highs will return to normal by Tuesday and warm a few degrees further on Wednesday, with mid to upper 80s inland and low 80s along the coast. .LONG TERM [Thursday Through Monday]... Increasing cloud cover is expected by Thursday as a weak short wave lifts out of the GOMEX and across the area. Limited, but increasing, moisture will be in place as the energy shifts overhead, so rain chances remain below mentionable at this point on Thursday. Flow will become more southwesterly as low ridge shifts well off into the Atlantic and another cold front approaches the southeastern states. The parent closed upper low the front is coupled with will become an open wave and eject northeastward as the front make inroads into SE GA Friday morning. Moisture will recover some before the front reaches the area, with ensemble guidance agreeing on PWATs 1.5-1.75", but as forcing lifts away convergence will weaken along the front, limiting chances for showers and thunderstorms. That said, kept slight chances in for now with better chances over the Atlantic for now. Because the front loses steam it may slow or stall over the area until Saturday morning before a secondary front presses through. Ahead of the front temperatures will remain in the mid to upper 80s then cool back toward the upper 70s and low 80s as the next dry airmass filter in over the weekend. .MARINE... High pressure will build north of the local waters today through Tuesday, then shift offshore of the southeast Atlantic coast Wednesday. A coastal trough will form offshore of the local coast Thursday in advance of an approaching cold front. The front will approach from the west into the weekend. Rip Currents: Moderate risk today and Tuesday with onshore flow and elevated surf of 2-4 ft. .FIRE WEATHER... Dry air will remain entrenched across the area today. Afternoon humidities will be lowest across southeast GA, around 30-35%. Dispersion will be highest along the coast and northeast FL where northeast transport flow will be strongest, around 12-15 mph. Areas of high dispersion are likely across the Ocala NF. Easterly, onshore flow will lead to gradual moistening and warming Tuesday and Wednesday. .HYDROLOGY... Minor river flooding continues along the Altamaha River basin. && .PRELIMINARY POINT TEMPS/POPS... AMG 45 79 52 81 59 / 0 0 0 0 0 SSI 57 78 64 81 66 / 0 0 0 0 0 JAX 54 81 63 83 64 / 0 0 0 0 0 SGJ 63 81 67 82 67 / 0 0 0 0 0 GNV 55 83 58 85 61 / 0 0 0 0 0 OCF 56 84 60 86 64 / 0 0 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
River Flood Warnings in Georgia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.